Weight gain on Vit D and Insomnia with progesterone

by Sandra
(New Mexico)

Wray, I had my vit d tested last year and it was 16 ng/ml. I had the saliva test done for progesterone and estradiol and they were both low, but progesterone was way low compared to estradiol. I started taking 5000IU of Vit D a day and I tried progesterone in cocount oil thinking this was good because it didn't have estrogenic additives.

I continued with the Vitamin D, but I didn't last with the progesterone oil because the first night I took it, I was wired and could not fall asleep. I have sleep problems waking between 3-4 am and cannot fall back to sleep, but I usually can fall asleep okay when I first go to sleep. So the progesterone oil was not helping my problem. After finding your sight, which is such a blessing, I realize my problem is oestorgen dominance and I am going to try 100-200mg. I am going to try the coconut oil first since I have it and then your product Natpro. It seems like a great all natural cream with no preservatives or estrogenic herbs, etc. After about 6 months I had my Vit D level test agin and it was 40 ng/ml, but I had weight gain from it so I have stopped or lowered to 400mg per day. I have not lost the weight but have definately stopped the weight gain. My mother had this same side effect with the Vit D. It helped her pain, but we are both experiencing weight gain taking the vit D in such large quantity. Interesting enough, I also had the same weight gain reaction with 50mg of Idoral Iodine per day, which I tried a couple of years ago.

Once I start the progesterone therapy, do you think these side effects with the Vit D and Iodine will go away? Is it normal for the weight gain with Vit D with low progesterone levels? Thank you so much Wray.

I have tried so many things the past 7 years when things started changing (i.e. I see now that my progesterone started dropping when I was about 38 yrs old), and nothing has seemed to work to any great degree. I had a paraguard copper IUD (not the hormone one) for about 5yrs and it is just as bad as the pill as far as causing oestorgen dominance. I have been working with an alternative doctor to balance my minerals like copper/zinc (he says when copper is high estrogen follows and progesterone follows zinc), cal/mag, sodium/potassium, thru hair mineral analysis, but have had limited results. Several years ago, when I first started the hair tissue mineral analysis my copper reading was off the chart and my zinc was normal, but I was diagnosed with copper toxicity because the ratio of copper was high compared to zinc. I have since brought my copper down, but I still have my symptoms. I supposedly still have copper stored in my tissues. I am nervous in trying 100-200mg of progesterone, but I can't shake the feeling in my gut, that this may really help my sleepless nights, weight gain, frequent urination, hair loss, low libedo, spaciness and withdrawal, depression, etc. when so many other things that I have tried have not. I will be to day 12 of my cycle in a couple of days so that is when I am going to start the 100-200mg progesterone therapy. I probably will start with 100mg twice a day for a total of 200mg per day. I hope I won't be up all night for too many nites in the beginning as my body stabalizes with the progesterone. Thanks for any advice or comments that you can give Wray.

Comments for Weight gain on Vit D and Insomnia with progesterone

Click here to add your own comments

Oct 20, 2011
Weight gain on Vit D and Insomnia with progesterone
by: Wray

Hi Sandra Your vitamin D was very low, it should be 70-100ng/ml. Pity you discontinued it, as it's so essential to get your level up. I'm baffled you say it caused you weight gain, as all the studies show how it causes weight loss and a lack leads to weight gain! See here, here, here, here, here, here and here. I have no idea if the side effects with the vit D will go away, but would be very interested to hear if it does. I know the coconut oil progesterone you mention, it is good, so simple too. But the amount of progesterone it contains is very low. This would have caused Oestrogen Dominance symptoms, hence your wired feeling. Although I recommend the copper T as the only safe Contraceptive, it can raise copper levels if zinc is low, and oestrogen high. You say you are going to start the progesterone on day 12, do you have a 26 day cycle? As it should be started at ovulation, and used for the next 12-14 days, ie the duration of the luteal phase. This always occurs, in all women irrespective of their cycle length, 12-14 days before bleeding. I prefer to use the full 14 days, this ensures sufficient progesterone is used. I'm pleased you're going to increase the amount of progesterone, for encouragement please see these comments here, here, here and here. I also hope you won't have too many oestrogen dominance symptoms, but if you do, please increase the progesterone further. Thanks for the kind words about the site! Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...